MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA TRAPTRAY CEM SZ 5F/5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA TRAPTRAY CEM SZ 5F/5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-41-5050
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: (b)(6) 02-010-01-0250 - logic femoral ps cem left sz 5 (b)(6) 02-012-41-5050 - logic tibia traptray cem sz 5f/5t (b)(6) 200-02-35 - three peg patella 35mm.Multiple mdr reports were filed for this event, please see associated reports: case-(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported via legal documentation that approximately 125 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain, osteolysis, synovitis, loosening of femoral and tibial tray, intraoperative fracture of femur.His left knee had become extremely painful, and he has gone on to have massive osteolysis in the distal femur and proximal tibia with loosening.He was indicated for a semi urgent revision knee replacement.Upon making arthrotomy, there was evidence of massive synovitis with osteolytic tissue.The polyethylene was removed.There was evidence of bone loss on the tibia and the femur.Both the femur and the tibia were loose, but not grossly loose.Upon removing the femur, there was massive osteolysis with a giant cavitary defect with almost no condyles, just axial condyle.While trailing, the attention from the construct caused a fracture of the medial femoral condyle given how poor his bone quality was.No other issues or complications were reported.The patient was brought to the recovery room in stable condition.No additional information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, the devices were implanted for over ten years prior to the reported failures.However, the reported prosthesis wear and loosening could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no product information, images, radiographs, or relevant clinical information was provided.H6: corrected health effect and investigation clinical codes.

Brand Name
LOGIC TIBIA TRAPTRAY CEM SZ 5F/5T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20745254
Report Number1038671-2024-04457
Device Sequence Number20985992
Product Code JWH
UDI-Device Identifier10885862003263
UDI-Public10885862003263
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2017
Device Catalogue Number02-012-41-5050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/11/2024
Date Device Manufactured09/29/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale